Get your Health question answered in 3 easy steps

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

On medication for type 2 diabetes. Having back pain. What medication should be done?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 10866 Questions

default
Posted on Sat, 15 Dec 2012 in Bones, Muscles and Joints
Question: Hello,

My name is XXXXXXX . I have been having back-ache for some time and the pain has increased in past couple of weeks. I am currently in tokyo on official visit and am required to stay long terms (6 months - 8 months). Since I am in IT, the nature of the job is such that I have to sit for quite long hours most of the times.

I was diagnosed with type2 diabeties and am under prescription medicine since then. I am over-weight but not obese. (6 feet tall with weight around 100 kgs).

Please advice.

Best Regards,
XXXXXXX
doctor
Answered by Dr. Praveen Tayal 1 hour later
Hello,
Thanks for posting your query.
This looks like a positional anomaly or a mechanical back pain. The low back ache is a result of muscle spasm which in itself is a protective mechanism body develops so that the back avoids abnormal posture. For pain to go, it takes not only rest (on a comfortable bed) but also avoidance of particular positions (during work, rest or recreation).
While on work don't sit in one position for more than an hour and take frequent stretch breaks. Do not bend forward to lift things up, bend the knees and hips for that. Also discontinue any strenuous activity or exercises for some time.

Having said that, you might want to consult your orthopaedician for a detailed physical examination and appropriate investigations. It might help with few medications like pain killers and muscle relaxants and physiotherapy for a few days. Physiotherapy particularly lumbar traction for a week and back strengthening exercises after pain relief work well. You can do a regular hot fomentation in the affected area and apply a local analgesic gel too. Being slightly overweight is not helping you too. Losing a few kilos will help in decreasing the wear and tear of weight bearing joints like spine, hips and knees.

Remember that medicines usually don't play a role in long term treatment, what does is exercises. Few exercises that the therapist will teach you must be done for life time.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on Back pain

doctor1 MD

Hi, I am Santanu, Male, 32, 84 Kgs. I have a pain in my back that I think is associated with Kidney. Experiencing this for last 6 months, since I started losing weight from 103 kgs. This is a dull ache. A certain numbness. Have it in both sides. more prominent in my right kidney than the left. Had done a blood urea and a USG. both came normal. that was 4 months earlier. I have been drinking 5-6 litres of water. But the discomfort has not disappeared.

doctor1 MD

hi doctor, my mom face the issue of kidney stone before 6 months. she took medicines it looked like k.. but now suddenly she is facing the issue of stomach pain continued with back pain also.. previously she had pain left side of the kidney and now she had that pain in right side of the kidney.. when we palnned to take CT scan. that report says that she had a renal calculi in right side of the kidney nad mild seperation and prominence of the left pelvicalceal system is noted. can u please tell me whats the actual problem is?

doctor1 MD

My age 53, female, height 5.1 feet weight 70. Having cough frequently . used to take Asthalin for the last two years. This time I am taking 4mg in the morning and 4 mg in the night Now a cough is controlled to 90 % But since yesterday I got back pain. Is it due to Asthalin?

doctor1 MD

I have sciatica, fibromyalgia, bulging disc @ L4-5, degenerative disc disease, severe nerve damage. Question is .. constant diarrhea, I have to wear an adult diaper because of 'leakage', but also I seem to keep getting kidney infections, burning when I urinate, severe lower back pain, nausea. Any ideas on what all this could be? please... I probably misspelled some of this. I apologize

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?